Calpol is an antipyretic analgesic that has analgesic and antipyretic effects. It is used in pediatrics.
Release form and composition
Kalpol is produced in the form of a suspension for oral administration of a pink color with a strawberry smell (in dark glass bottles of 70 and 100 ml, complete with a measuring spoon).
The active ingredient of the drug is paracetamol (120 mg / 5 ml).
Auxiliary components: sugar syrup, glycerol, sorbitol solution 70%, gum, carmoisin (E122), methyl parahydroxybenzoate, purified water, flavoring.
Indications for use
Calpol is prescribed to children aged 3 months to 6 years:
- As a febrifuge - in childhood infections, influenza, acute respiratory infections, post-vaccination reactions and other diseases / conditions accompanied by fever;
- As an anesthetic, in case of pain syndrome of low and moderate intensity, including dental, muscular and headache, neuralgia, as well as pain due to injuries and burns.
- Children's age up to 1 month;
- Severe abnormal liver / kidney function;
- Deficiency of glucose-6-phosphate dehydrogenase;
- Blood disorders;
- Hypersensitivity to the drug.
During the period of treatment, children who have been diagnosed with mild and moderate renal or liver dysfunction, Rotor, Gilbert and Dubin-Johnson syndromes should be under constant observation.
The question of the possibility of using Kalpol in children aged 1 to 3 months can only be decided by the doctor individually.
Dosing and Administration
Calpol should be taken orally after 1-2 hours after eating, drinking plenty of fluids. The maximum allowable dose rate is 4 times a day, the minimum interval is 4 hours.
Recommended single doses depending on the age of the child:
- 3-12 months - 2.5-5 ml (which corresponds to 60-120 mg of paracetamol);
- 1-6 years - 5-10 ml (120-240 mg paracetamol).
Duration of treatment with Kalpol: when taken as a febrifuge - 3 days, as an analgesic - 5 days.
When taken in recommended doses, the drug is generally well tolerated. In some cases, possible abdominal pain, nausea, vomiting, skin rash, itching, urticaria, angioedema. Rarely, leukopenia, thrombocytopenia, anemia, agranulocytosis occur.
With long-term use of Kalpol in high doses, there is a likelihood of pancytopenia and methemoglobinemia. In addition, in this case, the drug may have a hepatotoxic and nephrotoxic effect.
Frequent and earliest symptoms of overdose: pallor of the skin, nausea, vomiting, stomach pain, increased sweating. After 1-2 days, signs of liver damage may appear - pain in the area of this organ, an increase in prothrombin time, and an increase in liver enzymes. In severe cases, hepatonecrosis, liver failure, encephalopathy and coma develop. In case of taking too large a dose of Calpol, it is necessary to do a gastric lavage, give the child an enterosorbent (activated carbon, polyphepan) and call a doctor. As an antidote to paracetamol, intravenous administration of N-acetylcysteine or oral methionine may be prescribed.
In the event that a high temperature persists for more than 3 days, or pain for more than 5 days, you should consult a doctor.
It is not recommended to take any other drugs containing paracetamol at the same time as Kalpol, since it is fraught with its overdose. Do not dilute the suspension with any liquid.
In the case of the use of the drug for more than 5-7 days, monitoring of indicators of the functional state of the liver and the peripheral blood picture is necessary.
When prescribing a drug to patients with diabetes, it should be borne in mind that the suspension contains sugar.
Paracetamol distorts the results of laboratory tests conducted to determine the content of uric acid and glucose in the blood.
The hepatotoxic effect of paracetamol can be enhanced with the simultaneous use of tricyclic antidepressants, barbiturates, anticonvulsants, ethanol, rifampicin and phenylbutazone, and the nephrotoxic effect when combined with salicylates.
Paracetamol enhances the properties of indirect anticoagulants and the toxic effects of chloramphenicol, reduces the effectiveness of uricosuric drugs.
Terms and conditions of storage
Store in a dark, out of reach of children at a temperature up to 25 ºС.
Shelf life - 3 years.